Article Text

PDF

Aplasia and leukaemia following chloroquine therapy.
  1. N. Nagaratnam,
  2. A. D. Chetiyawardana,
  3. S. Rajiyah

    Abstract

    Three patients with aplastic anaemia following chloroquine therapy are described. In two, chloroquine had been administered in large doses over a long period. One of them subsequently developed acute myeloblastic leukaemia. The third received only a small dose and pancytopenia with aplasia followed three weeks after ingestion of the drug. The mechanism(s) of chloroquine-induced marrow injury is not known. A parallel to chloramphenicol-induced blood dyscrasias is drawn, but remains unproved.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.